Jump to content

Lexapro problems


Recommended Posts

When I was 16 I took generic lexapro after several months of severe anxiety and overtime it was able to help me feel great and normal again. I am now 19 I just started taking it 6 days ago of 5mg and the anxiety I'm experiencing from it is terrifying and I don't know what to do. I feel like I'm going to be like this forever and if that's so then I can't take it. I'm so scared and really would appreciate hearing someone that's been on this that has experienced the same thing before it helping. I don't know what to do and everything is freaking me out. Please help. Thanks for reading

Link to comment
Share on other sites

I wish you the best. You had been using Lex when younger, 16, then stopped, right? Could be a relapse. The lex will take a few weeks to have any effects.

I'd think it best to check with the same doctor to let him know what's going on. 

In the meantime, is there an issue that is now bothering you or a physical condition?

Dusty

Edited by DustyRoad
Link to comment
Share on other sites

I just checked with my doctor and he said wait how you feel by Friday (the day he told me to begin taking 10mg) before deciding to move up in dosage. If not, wait longer. I know the extra anxiety and depression is normal when you first start up but this is debilitating. I can't go over 5 seconds without that dreaded doom feeling. The thing that's been bothering me to make decide to go back on my AD is within a few months I've been experiencing derealization. I've been very foggy brained, I can't concentrate nor hold a normal coversation. I know it's caused from anxiety but despite trying to exercise and change eating habits this feeing has remained making me feel like a stranger to myself. I know it's hard to understand, but I can't seem to be myself anymore. I'm afraid I'll be like this forever, I just want to be me again

Link to comment
Share on other sites

Tarat,

No matter what AD you take, you will have the acclimitisation period of getting used to them. However, just because you know of it, doesn't make it any easier. One thing I did when I was starting a course of ADs a few years ago was have a journal and write down how long you actually felt cr@p during the day. You will find that time getting shorter but if you don't have a distinct reminder of that fact, the whole day will be written off. It is horrible at times but be certain of one thing - this is normal procedure and it will soon pass.

If it is a thing of checking in here to speak or document your progress, go for it! And another thing - you are being very proactive about your health so while you may not appreciate this now, fair play for standing up for yourself.

Link to comment
Share on other sites

Lexapro is primarily useful against depression and secondarily against anxiety. Also, lexapro needs 6-8 weeks to kick in, so, in the meantime you, maybe, need an anti anxiety med that kicks in at once, when you need it. In my case it was xanax - i used it only when feeling a panic attack coming, so now, after lexapro is working, i do not need it almost not at all. Just a thought, but check it with your doctor, and I hope he or she is a specialist. Take care.

Link to comment
Share on other sites

I think that's a good idea, thank you for suggesting. I'll definitely document as time goes on. I really appreciate the responses. It makes me feel a little less alone in all of this. Part of me believes I can't be like this forever however the other anxiety provoking part sees no other way of life. I'm stuck in this weird perception of everything and my mind won't be able to regain hope or be normal. As of now, I feel like crap the entire day. From start to end there's no relief just brief periods of time that I'm not crying. This is truly hell and wouldn't wish it on my worst enemy.

Link to comment
Share on other sites

I did with my doctor who is indeed a specialist and they wouldn't prescribe me any type of benzo. I suggested a short term anxiety medicine to get over the transitional period of going on lexapro and he said they're bad, addictive (obviously) and gave me hydroxyzine which is used to prevent allergic reactions, however supposedly calming anxiety and make you sleep. They didn't work at all. I called my doctor and he just suggested taking more but it's not working and I feel like I'm losing my mind. I really am at a lost

Link to comment
Share on other sites

Strange reaction of your doctor. Yeah, a lot of anti anxiety meds are addictive, if you use them regularly, in high doses and for a long time - in case of xanax over three mg daily regularly. But in my case, I used them only when I was comparatively sure - o,5 mg, that panic attack is imminent and I did definitely not get addicted and I do not use them anymore )ok, I still carry them with me, just in case). If I may, I would suggest you to check this site, which is wonderfully informative, on any and all anti anxiety meds, it could help you. All the best.

 

p.s. google -  hydroxyzine - effects and side effects...

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...